# SDR 2022FA0000291

- Difficulty date: June 15, 2022
- Submitted: June 15, 2022
- Operation: General aviation
- Aircraft: N417ST
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636731
- Aircraft time: 612 hours
- Engine: Lyc TIO540AE2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6363
- Part serial: 18021353
- Condition: Worn
- Location: Zone 400
- Part time: 612 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPERATOR REPORTED DIFFICULTY STARTING THE AIRCRAFT. UPON CHECKING THE MAGNETO TO ENGINE TIMING, IT WAS FOUND THAT THE RETARD BREAKER POINTS WERE OPENING VERY LATE. REMOVED MAGNETO, DISASSEMBLED AND INSPECTED. THE CAM FOR POINTS WAS FOUND TO BE SEVERELY WORN. MAGNETO WAS REPLACED AND OPERATIONS WERE SATISFACTORY. IT SHOULD BE NOTED THAT THE CHAMPION / SLICK FOR THE 6300 SERIES MAG CALLS OUT FOR A 500 HOUR INSPECTION. THIS MAGNETO HAD NOT BEEN REMOVED FROM ENGINE SINCE NEW AND WAS 100 HOURS PAST RECOMMENDED TIME.
